Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at May 27, 2014, 8:13 PM CDT for Victoria County, Texas. It took effect at May 29, 2014, 8:12 AM CDT. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2014, 8:13 PM CDT (01:13 UTC)
- In effect from
- May 29, 2014, 8:12 AM CDT
- Expired
- May 31, 2014, 11:24 PM CDT
- In force
- 63 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Victoria (VICT2).
- Action stage
- 12 ft
- Minor stage
- 21 ft
- Moderate stage
- 27 ft
- Major stage
- 29.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 27, 6:39 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 27, 6:39 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
639 PM CDT TUE MAY 27 2014
.DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS.
&&
.AVIATION...SEVERE THUNDERSTORM IMPACTING THE ALICE AIRPORT AT
THIS TIME. THUNDERSTORMS MAY STAY WEST OF CRP BUT CONVECTION WILL
STILL BE POSSIBLE THROUGH 03Z. AFTER THIS ROUND OF CONVECTION
THIS MORNING...A RETURN TO MVFR CEILINGS WILL BE POSSIBLE AGAIN
AFTER 06Z AT ALI/VCT/CRP. MVFR CIGS WILL LIFT AFTER 14Z WITH
ISOLATED SHOWERS POSSIBLE. KEPT A MENTION OF CONVECTION IN
VCT WITH IMPROVEMENT TO VFR BY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 406 PM CDT TUE MAY 27 2014/
SHORT TERM (TONIGHT THROUGH WEDNESDAY)...THE STORMS PREDICTION
CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTH TEXAS UNTIL
11 PM CDT. HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL 11 PM DUE TO
THE ADDITIONAL PRECIP ACROSS THE VICTORIA CROSSROADS WHERE PREVIOUS
RAIN HAS SATURATED THE GROUND.
ANOTHER ROUND OF SCT STORMS ARE DVLPG ACROSS EWX'S SOUTHERN CWA
AND ARE BEGINNING TO ENTER THE NRN CWA THIS AFTERNOON IN RESPONSE
TO AN EMBEDDED SHORT WAVE ROUNDING THE BASE OF A STRONG UPPER
CLOSED LOW LOCATED OVER OK. THESE STORMS ARE EXPECTED TO CONT AN
E TO SE MOVEMENT THROUGH THE EVENING HRS...COMBINING WITH ISOLD
STORMS THAT ARE DVLPG ACROSS CENTRAL CWA. THESE STORMS ARE
EXPECTED TO BECOME BETTER ORGANIZED AS THEY MOVE E AND SE. THERE
IS AN E TO W ORIENTED OUTFLOW BDRY PER VISIBLE SATELLITE EXTENDING
FROM PORT ARANSAS EASTWARD ACROSS THE COASTAL WATERS. THERE IS
LIKELY A PORTION OF THIS BDRY EXTENDING W WHICH THE STORMS CAN
FOCUS ON AS THEY MOVE E TO SE. MODELS PROG CIN TO INCREASE ALONG
THE COAST THROUGH THE EVENING WITH THE BETTER INSTABILITY
REMAINING OVER THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA BUT
ALSO WEAKENING THRU THE EVENING. PWATS ARE PROGD TO LOWER SLIGHTLY
THROUGH THE EVENING. WITH THE LOSS OF DAYTIME HEATING COMBINED
WITH THE INCREASE OF CIN AND DECREASE OF MOISTURE...AM EXPECTING A
DECREASE IN ACTIVITY LATER THIS EVENING. BY WED...THE AIRMASS IS
PROGD TO BE SLIGHTLY DRIER AND THE UPPER LOW IS PROGD TO BE
SLIGHTLY FARTHER E...BUT STILL PROVIDING EMBEDDED SHORT WAVES ON
THE W SIDE OF THE LOW. A WEAK FRONTAL BDRY IS ALSO PROGD TO MV
INTO S TX ON WED WHICH WILL PROVIDE A FOCUS FOR CONVECTION. THE
MOISTURE AND SFC BDRY SHOULD BE SUFFICIENT FOR ISOLD/SCT
CONVECTION ON WED.
LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MAIN FORECAST PROBLEM
OF THE DAY IS THE RAIN CHANCE THROUGH THE PERIOD. UPPER LOW IS TO
THE EAST BY WEDNESDAY NIGHT...WITH MAYBE SOME LIFT REMAINING
WEDNESDAY NIGHT FOR SOME EVENING CONVECTION OVER THE EASTERN AREAS.
HOWEVER...MODELS ARE SHOWING 850MB BOUNDARY WEDNESDAY NIGHT AS
WELL...AND SOME CONVECTION CAN FORM ON THIS BOUNDARY (GOOD MOISTURE
CONVERGENCE ASSOCIATED WITH IT). THUS...AM GOING TO KEEP SOME RAIN
IN THE FORECAST. FOR NOW...WILL ONLY GO WITH A SLIGHT CHANCE BUT
COULD HAVE MORE OVER THE SOUTHERN AREAS. CWFA GETS UNDER DIFFLUENT
SIDE OF UPPER LOW ON THURSDAY WITH SOME DRIER AIR IN PLACE AND WEAK
MID-LEVEL DRYING GOING ON. FEELING RIGHT NOW IS THAT CONVECTION WILL
BE MORE OF A SEA-BREEZE TYPE...WITH MOST OF THE CONVECTION STAYING
TO THE EASTERN AREAS (SINCE DRIER AIR/PWATS LESS THAN 1.5 INCHES ARE
FORECAST OUT TO THE WEST). PWATS GRADUALLY IMPROVE FARTHER WEST
THROUGH THE END OF THE WEEK...AND MOISTURE IS SLIGHTLY ABOVE NORMAL
FOR THIS TIME OF YEAR (PWATS ON AVERAGE ABOUT 1.5 INCHES). IN
SHORT...WILL MAINTAIN A SEA-BREEZE/DIURNAL TYPE CONVECTIVE PATTERN
OVER THE FORECAST ARE THROUGH SUNDAY...WITH NO MORE THAN LOW CHANCE
POPS OVER THE INLAND AREAS THROUGH SATURDAY. AFTER THAT...THINGS
BEGIN TO DRY OUT AND RIDGE BUILDS IN BY MONDAY...SO WILL JUST GO
WITH A SLIGHT CHANCE POPS SUNDAY EASTERN AREAS THEN DRY AFTER THAT.
EXPECTING PRETTY MUCH NEAR NORMAL TEMPERATURES THROUGH THE
WEEKEND...THEN GOING ABOVE NORMAL DURING THE BEGINNING OF NEXT WEEK
AS UPPER RIDGE REALLY BEGINS TO TAKE HOLD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 75 91 72 91 71 / 50 20 20 30 10
VICTORIA 72 86 69 89 69 / 50 30 20 30 20
LAREDO 75 98 75 98 75 / 20 10 20 10 10
ALICE 73 93 70 94 70 / 40 20 20 20 10
ROCKPORT 75 86 74 88 73 / 50 20 20 30 20
COTULLA 72 93 70 95 71 / 10 10 10 10 10
KINGSVILLE 74 93 72 93 71 / 50 20 20 30 10
NAVY CORPUS 76 84 75 87 74 / 50 20 20 30 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEE...GOLIAD...VICTORIA.
GM...NONE.
&&
TMT/89...AVIATIONHazardous weather outlook, May 27, 4:14 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 414 PM CDT TUE MAY 27 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-280830- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 414 PM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE COASTAL BEND...VICTORIA CROSSROADS AND EASTERN PORTIONS OF THE BRUSH COUNTRY ALONG WITH THE COASTAL WATERS OF THE MIDDLE TEXAS COAST UNTIL 11 PM. SCATTERED SEVERE THUNDERSTORMS PRODUCING WIND GUSTS UP TO 70 MPH AND HAIL UP TO 2 INCHES IN DIAMETER. THE SHEAR PROFILE IS STRONG ENOUGH TO PROVIDE AN INCREASED THREAT FOR TORNADOES. A FLASH FLOOD WATCH IS IN EFFECT FOR BEE...VICTORIA...AND GOLIAD COUNTIES THROUGH 11 PM THIS EVENING. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS TODAY ALONG GULF FACING BEACHES OF THE BARRIER ISLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH TEXAS WEDNESDAY THROUGH SUNDAY. SEVERE STORMS ARE NOT CURRENTLY ANTICIPATED...ALTHOUGH ISOLATED AND BRIEF HEAVY DOWNPOURS...ALONG WITH CLOUD TO GROUND LIGHTNING...WILL OCCUR WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTH TEXAS THIS AFTERNOON AND EVENING. TMT
In the hours before
Local storm report, May 27, 4:46 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 3 N THREE RIVERS 28.51N 98.18W
05/27/2014 E1.00 INCH LIVE OAK TX EMERGENCY MNGR
REPORTED NEAR MERGER OF INTERSTATE 37 AND HIGHWAY 281.
0438 PM FUNNEL CLOUD 3 N THREE RIVERS 28.51N 98.18W
05/27/2014 LIVE OAK TX EMERGENCY MNGR
REPORTED NEAR MERGER OF INTERSTATE 37 AND HIGHWAY 281.
&&
TTINSLEYLocal storm report, May 27, 6:35 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
635 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ALICE 27.76N 98.07W
05/27/2014 E2.75 INCH JIM WELLS TX TRAINED SPOTTER
BASEBALL SIZE HAIL IN THE CENTER OF THE TOWN OF ALICE.
&&
TTINSLEYSpecial weather statement, May 27, 6:39 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 639 PM CDT TUE MAY 27 2014 TXZ240-241-280045- DUVAL-JIM WELLS- 639 PM CDT TUE MAY 27 2014 ...A CLUSTER OF STRONG THUNDERSTORMS WERE AFFECTING WESTERN DUVAL AND EXTREME EASTERN JIM WELLS COUNTIES... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM LA ROSITA TO SAN DIEGO...MOVING SOUTHEAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. CB
Local storm report, May 27, 6:43 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG ALICE 27.76N 98.07W
05/27/2014 JIM WELLS TX TRAINED SPOTTER
LARGE TREES BLOWN DOWN IN THE CENTRAL PART OF ALICE.
0638 PM TSTM WND GST 2 SE ALICE 27.74N 98.04W
05/27/2014 M58 MPH JIM WELLS TX ASOS
ALICE INTERNATIONAL AIRPORT ASOS MEASURED A GUST TO 50
KNOTS.
&&
TTINSLEYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:28 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 47 min |
| May 27, 7:50 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg | 25 min |
| May 28, 11:24 AM CDT | Special Marine Warning | CRP | 81 min | |
| May 28, 12:39 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 28, 1:04 PM CDT | River Flood Warning | CRP | Live Oak | 24 hr |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.